Massachusetts, 2022Heavy Snow in Massachusetts, February 25, 2022
February 25, 2022 · NWS BOX · 18 events in 18 counties and zones
A mid level trough lifted from the Mississippi River Valley into the central and eastern Great Lakes Friday morning, continuing into New England by Friday night. Low pressure lifted up the TN/OH Valley Friday night into Saturday with a secondary low developing south of the south coast early on Friday and lifting offshore by late Friday.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level trough lifted from the Mississippi River Valley into the central and eastern Great Lakes Friday morning, continuing into New England by Friday night. Low pressure lifted up the TN/OH Valley Friday night into Saturday with a secondary low developing south of the south coast early on Friday and lifting offshore by late Friday. This brought in snow, overspreading the region from southwest to northeast roughly between 12 and 4 am on Friday the 25th. Snowfall rates reached 1 to 2 inches per hour in spots but a warm nose pushed north changing many locations over to sleet and limiting accumulations for the southern half of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 24, 9:47 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 9:47 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
947 PM EST Thu Feb 24 2022
.SYNOPSIS...
A Winter Storm will bring significant snowfall to much of the
region late tonight and Friday, along with a period of mixed
precipitation for a time along and south of the MA Turnpike.
Mainly dry weather weather with colder than normal temperatures
is in store for most of the upcoming weekend into much of next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
945 PM Update...
Previous forecast is on track and no changes are planned after a
quick look at the early 00z guidance. Snow should rapidly
overspread the region between 1 and 4 am from southwest to
northeast. It will quickly become moderate to heavy with very
strong 850 mb frontogenesis and a negative EPV signature as
well. The biggest uncertainty remains the timing/northward
extent of the 750 to 800 mb layer warm nose. Nonetheless...most
locations south of the MA Turnpike should see a good front end
thump of heavy snow before the changeover Friday morning.
Perhaps the biggest uncertainty is along the immediate south
coast, Cape/Islands whether they have a few hours of moderate to
heavy snow or end up mainly sleet followed by rain.
===================================================================
Highlights
* Snow overspreading region from SW to NE roughly between 12-4
AM. Snowfall rates will pick up very quickly as a band moves
in. Should see 1-2" per hr snowfall rates into & through the
Fri AM commute.
* Widespread 8-12" of snow north of the MA Turnpike into Friday
evening, but biggest impacts are still anticipated Friday AM.
Could have some localized 12+ inches along the MA/VT/NH
border.
* Still some uncertainty in exact totals right along & south of
the MA Turnpike as precip changes over to sleet along with a
plain rain across SE MA. Should see a big total gradient from
north to south with around 8" for northern areas & 1-3" along
the immediate coastline.
* Should still see a Flash Freeze Fri afternoon/early evening
along/SE of the BOS-PVD corridor as cold air surges in.
Trough lifts from the Mid Mississippi River Valley into the
central/eastern Great Lakes by Friday morning. The trough
continues lifting northeastward into northern New England by
Friday night. Low pressure lifts up the TN/OH Valley tonight
into the eastern Great Lakes. A secondary low develops south of
the south coast early on Friday and lifts offshore by late
Friday.
Forecast has not changed a whole lot from the previous shift as
it looked pretty good. The main change in this package was to
upgrade to Winter Storm Warnings from northern CT east through
northern RI into portions of SE MA. From southern RI eastward
have gone with Winter Weather Advisories.
Still have similar concerns forecast wise as the previous shift
and yesterday. Main issue is the warm nose pushing in from south
to north toward daybreak in the 700-850 hPa layer. Pretty good
consensus amongst guidance in where this pushes in at this point
in time. There are some subtle differences where the 925-700 hPa
max temp 0 degree line is. Still roughly getting to around the
MA Turnpike. The NAM still pushes things a bit further north,
which given we are within the 24 hr window think it is
reasonable. This line demarcates roughly where there will be
wintry mix concerns will be. Initially will be starting off as
all snow and become heavy quickly. Will see the mixed ptype
transitioning from south to north around daybreak into the early
afternoon, latest HREF depicts this very well. Will see any
mixed ptypes or plain rain transitioning to all snow as things
are winding down late on Friday/Friday eve as colder air punches
in. Again the NAM is still a bit faster than other guidance,
which if right would result in a slightly faster transition and
further north which would eat away at the snowfall totals a bit.
Still something we will need to keep a close eye on for future
updates.
Despite the warm nose could see this offset a bit by the heavy
banded precipitation expected. Have strong wind convergence
along/south of the south coast during the morning into the early
afternoon within the 850 and 925 hPa layer. On top of this there
is a a solid frontogenetical band at 850 hPa traversing in late
tonight through Friday morning from SW to NE per most guidance.
Leaned on the HREF guidance as the snowfall rates of 1" per hr
really highlights the risk well. There could potentially be
rates of up to 2" per hour, but may be difficult given there is
around 10-15 units of omega within dendritic growth region. Per
the RAP guidance there may be a higher risk of those heavier
rates right along the MA/NH border where we've got some 20+
units of omega within the DGZ. Regardless, this will coincide
heading into and going through the Friday AM commute. Expect
travel to be very difficult for a large portion of the region,
but especially where Winter Storm Warnings are hoisted.
Given the colder air locked in place across southern New England
due to the strong high building over Quebec. Once the surface
low lifts offshore will see the colder air surging
southeastward. Given this quick surge of colder air am
anticipating a Flash Freeze later on Friday into Friday night.
Think this risk is highlighted greatest at this point in time
where we have Winter Weather Advisories, but there may be a few
spots just a bit further to the N, like PVD where they may also
run into this issue as there may be a period of plain rain.
Given any wet pavement the flash freeze will result in icy
travel on any untreated roads. Folks will want to exercise
caution if traveling.
Temperatures on Friday will top out in the 20s across the higher
terrain and 30s elsewhere.
&&
.SHORT TERM /FRIDAY NIGHT/...
Highlights...
* Lingering light snow during the evening tapering off as low
pressure lifts offshore. Still have some convergence across
eastern areas during the evening, so may linger until late
Friday.
* Much colder air moves in with fairly widespread lows in the
single digits.
Still a bit of directional convergence across eastern areas and
snow will be fluffy given the colder air filtering in as the
low lifts offshore. Temperatures at 925 hPa drop to roughly -10
to -15 degrees Celsius. Think there could be perhaps an
additional inch or two across eastern spots before the snow
completely ends. Will have gusty winds during the evening with
the flash freeze risk in any wet spots that are untreated.
Low temps bottoming out in the single digits across the interior
and the teens to 20s along the coastal plain.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...
* Colder than normal pattern this weekend into much of next week
* Coldest air likely Sun night into Monday with reinforcing surge
possible Wed/Thu
* Other than chance of scattered snow showers Sun & Wed/Thu, dry
weather prevails
Details...
Saturday and Sunday:
High pressure moves in behind the departing low that will produce
accumulating snow across southern New England on Friday. While skies
will be bright, temperatures will struggle to climb above freezing
as a cold airmass overspreads southern New England. 925mb
temperatures remain between -7 and -10C through much of the weekend,
supporting high temperatures in the upper 20s and low 30s across the
area.
Light northwesterly flow and clear skies will promote radiational
cooling on Saturday evening. Low temperatures will fall back into
low to mid 10s across much of the area; Cape Cod will remain the
exception as gusty winds will prohibit decoupling.
Sunday afternoon and evening brings the chance for few snow
showers/flurries as a weak clipper system passes just north of our
area. Accumulating snow looks unlikely at this time, as temperatures
will moderate above freezing in many places due to cloud cover and
southwesterly flow much of the day.
Monday through Thursday:
Anomolously cold air works its way into the region behind the
departing clipper Sunday night through Tuesday morning. This is in
response to a piece of the polar vortex breaking off, and moving
across southeast Canada. 925mb temperatures dip to between
-15 and -22C region wide supporting temperatures in the upper 10s
and low 20s during the day on Monday. Should these values be
achieved, we would be in record breaking territory, with current
record low daily maximum temperatures sitting at 19F in Boston and
Worcester.
Seasonably cold temperatures will stick around much of the week.
There is a shot for sub zero low temperatures in western MA almost
every morning next week. High temperatures are unlikely to eclipse
40F in the next 7 days, save for the outer Cape and Islands.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
00Z update...no changes to previous TAFs, with dry weather this
evening, then snow arriving after midnight across western MA/CT,
then into RI and eastern MA during the predawn hours. Heaviest
snow/IFR-LIFR between 09z-13z across CT/RI and southeast MA, but
until 16/17z across northern MA. Changeover from snow to a
wintry mix 13/14z across CT/RI and southeast MA. Likely
remaining all snow Mass Pike northward. Snow totals for selected
terminals -
KBOS: 8-10"
KPVD: 4-6"
KBDL: 6-8"
KORH: 8-10"
Earlier discussion below.
========================================================================
Tonight...High confidence.
VFR to start, but conditions deteriorating rapidly to MVFR/VLIFR
from SW to NE around 06-09Z as snow overspreads the region. Will
have a wintry mix of snow/sleet and perhaps a touch of freezing
rain along the south coast toward daybreak and snow elsewhere.
A classic front end thump with snow quickly becoming heavy
roughly 1-2 hours after onset. Snow heavy in the 08-12Z range
where 1" or greater per hour snowfall rates are possible
along/north of the MA Pike. With this band of heavier snowfall
is the risk of LIFR/VLIFR conditions, which have tried to hone
in on in the latest update. Leaned toward the latest HREF/RAP to
zone in on the timing. E winds increasing to around 10 kts by
daybreak. Could have some 15-20 kt gusts along the immediate
coastline toward daybreak.
Friday...High confidence in trends, moderate in specific timing.
IFR to VLIFR conditions across southern New England with snow
across much of interior MA. Band of heavy snow with 1-2" per
hour rates possible will continue lifting northeastward across
the region during the morning into the early afternoon. Mixed
precipitation of snow/sleet and perhaps some freezing rain for
the south coast. As warmer air nudges into the region will see
that wintry mix push further north along and just north of the
MA Pike by mid/late morning. Will see portions of the south
coast transition to a plain rain, most likely across the
Cape/Islands. Will have a surge of colder air push in during the
afternoon as the system lifts offshore, which will gradually
transition any mix/rain over to all snow during the
afternoon/early evening. Could see some impossible improvement
to MVFR by late afternoon as precip becomes lighter. E winds
shifting to the NE/N at 10-15 kts with gusts of 20-30 kts late
in the day.
Friday night...High confidence.
MVFR with perhaps some IFR to start. Lingering light snowfall
tapering off from west to east. Could still have some snow
across the Cape/Islands due to Ocean effect. N/NW winds at 5-10
kts with gusts of 15-25 kts diminishing as the night progresses.
BOS TAF...High confidence in TAF.
BDL TAF...High confidence in TAF.
Outlook /Saturday through Tuesday/...
Saturday: VFR.
Saturday Night: VFR. Breezy.
Sunday through Sunday Night: VFR. Windy with local gusts up to
30 kt.
Monday: VFR. Breezy.
Monday Night: VFR.
Tuesday: VFR. Breezy. Slight chance SN.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Have hoisted a Small Craft Advisory for all waters late tonight
through Friday due to increasing seas/winds as low pressure
lifts in. Could perhaps have some occasional gale force gusts
across the outer waters Friday afternoon.
Tonight and Friday...High Confidence. Winds/Seas will generally
remain below small craft advisory thresholds this evening. However,
low pressure developing across our southern waters late tonight into
Friday will increase the pressure gradient. E to NE wind gusts of 30
knots should develop across most of our waters by daybreak Friday
and continue through the day. It is possible we see a few gusts up
to 35 knots, but winds will mainly in the high end small craft
advisory levels. Rough seas will develop with good ENE fetch.
New marine headlines will be needed once the current ones this
morning expire. Snow and mixed precipitation will also reduce
vsbys for mariners.
Friday night...High confidence.
Winds initially out of the N/NNE shifting to the northwest and
diminish as low pressure lifts offshore. Initially 15-25 kts
with gusts of 25-30 kts diminishing to 10-15 kts with gusts of
15-20 kts late. Seas falling to 4-7 ft by daybreak.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt. Seas up to 5 ft. Local
visibility 1 to 3 nm.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.
Sunday: Strong winds with gusts up to 30 kt. Areas of rough
seas.
Sunday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 9 ft. Chance of freezing spray.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of freezing spray.
Monday Night: Winds less than 25 kt. Local rough seas.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until midnight EST Friday night for
CTZ002>004.
MA...Winter Storm Warning until midnight EST Friday night for
MAZ002>019-026.
Winter Weather Advisory until midnight EST Friday night for
MAZ020>022.
RI...Winter Storm Warning until midnight EST Friday night for
RIZ001-002.
Winter Weather Advisory until midnight EST Friday night for
RIZ003>007.
MARINE...Small Craft Advisory from 4 AM to 10 PM EST Friday for
ANZ231>234.
Small Craft Advisory from 7 AM to 10 PM EST Friday for ANZ230.
Small Craft Advisory from 4 AM to 1 PM EST Friday for ANZ236.
Small Craft Advisory from 4 AM Friday to 4 AM EST Saturday for
ANZ235-237.
Small Craft Advisory from 4 AM Friday to 7 AM EST Saturday for
ANZ250-251-254>256.
&&
SYNOPSIS...Nocera/BL/KS
NEAR TERM...Frank/BL
SHORT TERM...BL
LONG TERM...Nocera/KS
AVIATION...Nocera/BL/KS
MARINE...Nocera/BL/KSHazardous weather outlook, Feb 24, 4:15 PM EST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
415 PM EST Thu Feb 24 2022
CTZ002>004-MAZ002>019-026-RIZ001-002-252115-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-
415 PM EST Thu Feb 24 2022
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
EST FRIDAY NIGHT...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ020>022-RIZ003>007-252115-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
415 PM EST Thu Feb 24 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST FRIDAY NIGHT...
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ023-024-RIZ008-252115-
Dukes MA-Nantucket MA-Block Island RI-
415 PM EST Thu Feb 24 2022
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-252115-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
415 PM EST Thu Feb 24 2022
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/nwsboston
You can follow us on Twitter at
@NWSBoston
Heavy Snow, Western Franklin
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 8 inches. The highest amount reported was 8.1 inches in Hawley.
Heavy Snow, Eastern Franklin
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 7 inches. The highest amount reported was 7.5 inches in Barnardston.
Heavy Snow, Western Hampshire
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Western Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Snowfall generally ranged from 4 to 6 inches.
Heavy Snow, Western Hampden
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Western Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 7 inches.
Heavy Snow, Eastern Hampshire
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Eastern Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 7 inches. The highest amount reported was 7 inches in Southampton and Hadley.
Heavy Snow, Eastern Hampden
- When
- February 25, 12:00 AM EST to 4:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Snowfall generally ranged from 4 to 6 inches. The highest amount reported was 6 inches in Agawam and West Springfield.
Heavy Snow, Northern Worcester
- When
- February 25, 1:00 AM EST to 5:00 PM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 9 inches. The highest amount reported was 9 inches in Fitchburg.
Heavy Snow, Western Middlesex
- When
- February 25, 2:00 AM EST to 6:00 PM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 10 inches. The highest amount reported was 10.4 inches in Wilmington.
Heavy Snow, Southern Worcester
- When
- February 25, 2:00 AM EST to 6:00 PM EST
- Where
- Southern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 8 inches. The highest amount reported was 8.5 inches in Westborough.
Heavy Snow, Southeast Middlesex
- When
- February 25, 3:00 AM EST to 7:00 PM EST
- Where
- Southeast Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Snowfall generally ranged from 7 to 10 inches. The highest amount reported was 10.5 inches in Winchester.
Heavy Snow, Northwest Middlesex County
- When
- February 25, 3:00 AM EST to 7:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 8 inches. The highest amount reported was 7.6 inches in Townsend.
Heavy Snow, Western Essex
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Western Essex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Snowfall generally ranged from 6 to 8 inches. The highest amount reported was 8.3 inches in Andover.
Heavy Snow, Eastern Essex
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Eastern Essex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 10 inches. The highest amount reported was 10 inches in Peabody.
Heavy Snow, Western Norfolk
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Western Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 7 inches. The highest amount reported was 7.1 inches in Walpole.
Heavy Snow, Suffolk
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Suffolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
Snowfall generally ranged from 7 to 9 inches. The highest amount reported was 9 inches in Chelsea.
Heavy Snow, Eastern Norfolk
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Eastern Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Snowfall generally ranged from 4 to 6 inches. The highest amount reported was 6.6 inches in Quincy.
Heavy Snow, Western Plymouth
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Western Plymouth forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 8 inches. The highest amount reported was 8.3 inches in Rockland.
Heavy Snow, Eastern Plymouth
- When
- February 25, 4:00 AM EST to 8:00 PM EST
- Where
- Eastern Plymouth forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Snowfall generally ranged from 5 to 9 inches. The highest amount reported was 9 inches in Cohasset and Hingham.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, February 25, 20223 deaths · 2 injured · 1 event
- Dense Fog in Georgia, February 25, 20222 deaths · 5 injured · 1 event
- Dense Fog in Florida, February 25, 202230 injured · 1 event
- Avalanche in Colorado, February 25, 20221 death · 2 injured · 1 event
- Winter Storm in Vermont, February 25, 20221 death · 16 events
- High Surf in Hawaii, February 25 to 27, 2022$115,000 · 12 events
- Winter Storm and Winter Weather in New York, February 25, 20221 injured · 27 events
- Winter Storm in New Hampshire, February 25, 202215 events
- Winter Storm in Maine, February 25, 202213 events
- Winter Storm in New York, February 25, 20229 events
- Heavy Snow in New York, February 25, 20226 events
- Heavy Snow and Winter Weather in Maine, February 25, 20226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1003012, 1003013, 1003020, 1003021, 1003022, 1003023, 1003015, 1003016, 1003024, 1003027, 1003032, 1003018, 1003019, 1003025, 1003028, 1003029, 1003030, 1003031.